CLL Support Association
9,586 members15,043 posts

Sternum pain after starting Ibrutinib

I started Ibrutinib a month ago and all is OK . I had a bout of very high fever and received IV antibiotics.

But from time to time I have a really very very strong stabing pain starting in my sternum (chest) bone and radiating to my right shoulder. Had a chest CT, heart echogramm and elektrocardiogram. Everything fine.

As no regular analgetic helps my hemato-oncologist prescribed Targin tablets (opioidal stuff). The pain lasts sometimes for 2 days and sometimes for 20 minutes.

Did anyone encounter such a phenomenon ?

I assume it is related to the Ibrutinib and to joint pains, but my onco does not think so. He will consult with a chest surgeon .

Thank you for your help.

Godeon

6 Replies
oldestnewest

Hope this settles down. be well-bill

1 like
Reply

This is a long shot, and possibly way off base, but is it possible that it is acid reflux or heartburn, something that is common with Ibrutinib? During the many months when I had heartburn, I found that eating 2 spoons of kimchee or sauerkraut as soon as the sensation developed cleared it up immediately. Worth a try?

3 likes
Reply

Thank you Starsafta. This is not acid reflux. I do get acid reflux sometimes but I deal with it successfuly with Omeprazole. This is a really excruciating bone pain.

I hope it will go away soon.

Gidi

1 like
Reply

Another long shot, but have your doctors considered costocondritis (sp?) - an inflammation of the cartilidge connecting the sternum to the rib cage? My brother has dealt with it a couple of times - very painful!

1 like
Reply

This is it !!! Exactly my symptoms.

Thank you my friend and it does connect with Ibrutinib causing joint pain.

I am going to send it to my hemato onkologist.

Thank you again.

Reply

Costocondritis - how did your brother deal with it ? What treatment did he receive ?

I want to meet my hemato prepared.

Gidi

Reply

You may also like...